Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 28, 2011, 2:47 AM CDT for Clay County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 2:47 AM CDT (07:47 UTC)
- Expired
- Mar 28, 2011, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Clay County, AL
The radar
The Birmingham radar (KBMX), 106 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
953
WWUS84 KBMX 280747
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CDT MON MAR 28 2011
ALZ021-027>029-280830-
CLAY AL-CLEBURNE AL-RANDOLPH AL-TALLADEGA AL-
247 AM CDT MON MAR 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...EASTERN
TALLADEGA...NORTHERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES UNTIL
330 AM CDT...
AT 242 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA...MOVING EAST AT 50 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALDO...
GRANT TOWN...
MOUNT CHEAHA...
FOSTERS CROSS ROADS...
MORRISON CROSS ROADS...
&&
LAT...LON 3345 8530 3332 8615 3349 8620 3358 8579
3355 8580 3355 8574 3360 8574 3369 8534
TIME...MOT...LOC 0747Z 257DEG 44KT 3342 8607
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:08 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 12:08 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1208 AM CDT MON MAR 28 2011 .UPDATE...AVIATION AND PUBLIC FORECAST DISCUSSIONS. && .DISCUSSION... THE STORMS JUST KEEP COMING...WITH UPDRAFTS ROOTED ABOVE THE BOUNDARY LAYER. STILL POTENT. INCREASED POPS PRETTY MUCH EVERYWHERE FOR THE REST OF THE NIGHT...AND MADE A FEW TEMPERATURE ADJUSTMENTS AS WELL. /61/ && .AVIATION...06Z TAF DISCUSSION. THE BULK OF THE ONGOING CONVECTION...AND EXTRAPOLATED TRAJECTORIES OF UPSTREAM STORMS...SUGGEST THAT TAF LOCATIONS MAY LARGELY DODGE BULLETS OVERNIGHT WITH STORMS STAYING LARGELY TO THE NORTH. HAVING SAID THAT...WILL PROBABLY NEED TO ISSUE PERIODIC UPDATES TO TAFS AS NEW CELLS DEVELOP AND DIE. THE STORMS ARE ALSO PLAYING HAVOC WITH CEILINGS. CONDITIONS SEEM TO WANT TO SOCK IN WITH IFR CEILINGS...BUT STORMS COME THROUGH AND PASS NEAR BY AND BRIEFLY IMPROVE CONDITIONS. WILL TRY TO HANDLE THE SITUATION AS BEST I CAN...BUT CONFIDENCE REMAINS MUCH LOWER THAN NORMAL DUE TO WIDELY VARYING CONDITIONS AND SCATTERED NATURE OF STORMS. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 27, 8:59 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT SUN MAR 27 2011 ALZ011>015-017>050-281130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 859 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL INCLUDE PEA TO QUARTER SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE IS A CHANCE OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. CONFIDENCE REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TUESDAY EVENING THROUGH THURSDAY. 75
In the hours before
Local storm report, Mar 28, 1:48 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM HAIL MAYLENE 33.20N 86.86W
03/28/2011 E0.88 INCH SHELBY AL AMATEUR RADIO
AT STERLING GATE SUBDIVISION
&&
LINHARESLocal storm report, Mar 28, 1:55 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL IRONDALE 33.54N 86.71W
03/28/2011 E0.25 INCH JEFFERSON AL NWS EMPLOYEE
&&
LINHARESSpecial weather statement, Mar 28, 2:10 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CDT MON MAR 28 2011
ALZ011>013-280800-
FAYETTE AL-LAMAR AL-MARION AL-
210 AM CDT MON MAR 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHERN LAMAR AND
NORTHERN FAYETTE COUNTIES UNTIL 300 AM CDT...
AT 209 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR AMORY...MOVING EAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SULLIGENT...
HAMILTON...
WINFIELD...
DETROIT...
LAMAR COUNTY AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3414 8820 3426 8764 3387 8764 3387 8753
3382 8753 3380 8825
TIME...MOT...LOC 0711Z 262DEG 54KT 3396 8846
27Local storm report, Mar 28, 2:13 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL 2 S MOODY 33.57N 86.49W
03/28/2011 E1.00 INCH ST. CLAIR AL LAW ENFORCEMENT
QUARTER SIZE HAIL ON I-20 AT MOODY EXIT
&&
LINHARESLocal storm report, Mar 28, 2:28 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL VINCENT 33.39N 86.41W
03/26/2011 E1.00 INCH SHELBY AL LAW ENFORCEMENT
&&
LINHARESSpecial weather statement, Mar 28, 2:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CDT MON MAR 28 2011
ALZ021-027>029-280830-
CLAY AL-CLEBURNE AL-RANDOLPH AL-TALLADEGA AL-
247 AM CDT MON MAR 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...EASTERN
TALLADEGA...NORTHERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES UNTIL
330 AM CDT...
AT 242 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA...MOVING EAST AT 50 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALDO...
GRANT TOWN...
MOUNT CHEAHA...
FOSTERS CROSS ROADS...
MORRISON CROSS ROADS...
&&
LAT...LON 3345 8530 3332 8615 3349 8620 3358 8579
3355 8580 3355 8574 3360 8574 3369 8534
TIME...MOT...LOC 0747Z 257DEG 44KT 3342 8607
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Mar 27, 8:32 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 39 min |
| Mar 27, 9:05 PM CDT | Special Weather Statement | BMX | Autauga | 40 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | BMX | Walker, Winston | 41 min |
| Mar 27, 9:43 PM CDT | Special Weather Statement | BMX | Coosa, Elmore, Tallapoosa | 47 min |
| Mar 27, 10:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 30 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Mar 27, 10:31 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 44 min |
| Mar 27, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 39 min |
| Mar 27, 11:13 PM CDT | Special Weather Statement | BMX | Russell | 47 min |
| Mar 27, 11:16 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 29 min |
| Mar 27, 11:28 PM CDT | Special Weather Statement | BMX | Randolph | 47 min |
| Mar 27, 11:30 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Mar 27, 11:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Mar 28, 12:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 28, 12:31 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | BMX | Marion, Winston | 40 min |
| Mar 28, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 48 min |
| Mar 28, 1:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Mar 28, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 43 min |
| Mar 28, 1:43 AM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Mar 28, 1:46 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 44 min |
| Mar 28, 1:50 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 40 min |
| Mar 28, 2:10 AM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Mar 28, 2:25 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 31 min |
| Mar 28, 2:42 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 14 min |
| Mar 28, 3:16 AM CDT | Special Weather Statement | BMX | Jefferson, St. Clair | 44 min |
| Mar 28, 3:21 AM CDT | Special Weather Statement | BMX | Marshall | 39 min |
| Mar 28, 3:24 AM CDT | Special Weather Statement | BMX | Etowah | 51 min |
| Mar 28, 3:25 AM CDT | Special Weather Statement | BMX | Cleburne | 20 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.